Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Diagnosed with Hidradenitis Suppurativa. Taken ciplox, flagyl and zincovit. Still having recurrent boils. Advise?

User rating for this question
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hello Dr,

I had been getting recurrent boils in underarms. The cause of it was diagnosed as HIDRADENITIS SUPPURATIVA and the following medications were prescribed by the Doctor,

1. Tablet Ciplox (500MG) 1-0-1 for 10days
2. Tablet Flagyl (400Mg) 1-0-1 for a week
3. Capsule Zincovit 0-0-1 for 30 days.
4. And Fudic Sin Cream together with Metrogyl gel

I have taken this medications as per instruction and this doesn't control the recuurence of boils. i am under severe stress being unable to work at office and be happy at home. the pain has been causing sevre distraction. Is there any remedy for this?

And further will the disease spread to my child or my wife when i am in skin contact with them?
Pls help.
Posted Fri, 21 Jun 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 40 minutes later
Thanks for writing to us.
I can understand your concern. Hidradenitis suppuritiva is a chronic disorder of apocrine sweat glands. These glands are found in axilla, groins, buttocks, inframammary area (in females) and hence the disease affliction in these areas.

HS presents as inflammatory swellings, cysts, abscesses which may rupture to form sinuses draining pus etc and heal with scarring. These lesions can be painful, tender causing intense discomfort to the person.

Firstly remain stress free as it is not contagious and would not spread to your wife or children.

Now as far as treatment of HS is concerned,these are the standard treatment guidelines-
1)Avoid exacerbating factors like stress, sweating ,shaving , obesity, tight synthetic clothes etc. So go for regular walks, exercise daily. Avoid sweating by using an aluminium hexahydrate based antiperspirant. Wear loose cotton clothes to avoid friction in the area. Avoid refined carbohydrate based foods.
2) use antibacterial soap for bathing.
3) do warm saline water compresses of the area followed by application of clindamycin gel twice daily
4) antibiotics like rifampicin, clindamycin, tetracycline, minocycline, doxycycline is added for its antiinflammatory role. If lesions seem to be infected pus culture sensitivity should be done to add a suitable antibiotic
5) oral isotretinoin has a very good role in controlling the disease. It should be taken in dose of 1 mg to 1.5 mg per kg body weight daily.
6) if very painful, oral antiinflammatory drugs can be taken along with trypsin chymotrypsin preparation.

If the above treatment suggestions are followed, it would give you results and control of the disease. The basic aim of the treatment is to control disease flare up and induce remission.

I would advise that you XXXXXXX a qualified dermatologist , so that proper treatment can be started.
Hope that helped.
Take care
Above answer was peer-reviewed by
Follow-up: Diagnosed with Hidradenitis Suppurativa. Taken ciplox, flagyl and zincovit. Still having recurrent boils. Advise? 4 minutes later
I am in Chennai. Wil you pls refer some qulaified dermtologist?
Answered by Dr. Kalpana Pathak 15 minutes later
Thanks for writing back.
As I am based in north, I would not be able to help you find a dermatologist out there. However you may use this website to look for qualified dermatologists in your area by using this link

Another option would be to visit the dermatology department of the government medical college in chennai and take treatment from a XXXXXXX consultant or professor

Hope that would help you out.
Wish you speedy recovery..
Above answer was peer-reviewed by
Follow-up: Diagnosed with Hidradenitis Suppurativa. Taken ciplox, flagyl and zincovit. Still having recurrent boils. Advise? 21 hours later
Hello Dr,

i have met Dr XXXXXXX at The Clinik, Annanagar, Chennai. He has given me the following medicines,

1. Capsule Isotretinoin 20 mg (to be taken on alternate days for two monts)
2. Tablet Ciplox (500MG) 1-0-1 for 10days
3. Abzorb powder

I have gone through the leaflet enclosed in the isotretinoin tablet. I have been using contact lenses. will it be affected if i take these tablets? and should the tablet taken befor food or after food? There have been a list of side effects mentioned in the leaflet. I am afraid to take it. Is is safe to take the medicine?

Answered by Dr. Kalpana Pathak 20 hours later
Thanks for writing back.
The treatment prescribed by Dr XXXXXXX and will definitely improve your condition.
I would just like to add two things,
Use antibacterial soap to bathe.
If having tender lesions, do warm water compresses of the area and apply clindamycin gel.

Isotretinoin should be taken after meals as fat helps with better absorption of the drug.

There are various side effect of isotretinoin mentioned on leaflet, however most of them are uncommon. Most common side effect that it causes is dry skin, dry lips and may induce slight redness over face. So I would just advise that do not worry regarding side effects as you would hardly face any apart from redness and dryness. These side effects can be tackled with use of mild moisturiser and lipbalm.
Moreover you are taking it under a doctor's guidance and if in case you feel you are having any side effect, you can let your doctor know.

Now regarding use of contact lenses. Isotretinoin can cause dry eyes and hence contact lens wearers can have some problem in wearing the same. However use of artificial tears and lubricants takes care of the same. This side effect too is not seen in all. However to be on the safer side wear glasses for few days. Contact lens should be strictly avoided if your eyes are very dry or red.

Isotretinoin is a wonder drug for many skin conditions and is safe if taken under a doctor's guidance.
Hope that answers your query.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor